Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates



Journal of the American Academy of Dermatology
Volume 44, n° 2P2
pages 354-357 (février 2001)
Doi : 10.1067/mjd.2001.101885
Stevens-Johnson syndrome caused by the antiretroviral drug nevirapine
 

Denise W. Metry, MD a, Christopher J. Lahart, MD b, Kathryn L. Farmer, MD a, Adelaide A. Hebert, MD a
a Departments of Dermatology, The University of Texas Medical School at Houston 
b Internal Medicine, Baylor College of Medicine 

Abstract

Nevirapine is a non-nucleoside reverse transcriptase inhibitor widely used in combination with other antiretroviral agents for the treatment of HIV infection. Severe rash, including the Stevens-Johnson syndrome (SJS), is the major toxicity of nevirapine and is described in the package labeling with a prominent, boxed warning. Though physicians treating large populations of patients with HIV are well aware of this complication, only one other report of nevirapine-associated SJS has been documented in the dermatology literature. We describe 2 cases of SJS related to nevirapine use and review the literature on this newly recognized association. (J Am Acad Dermatol 2001;44:354-7.)

The full text of this article is available in PDF format.

 This supplement is made possible through an educational grant from Ortho Dermatological to the American Academy of Dermatology.
 Reprint requests: Adelaide A. Hebert, MD, Department of Dermatology, University of Texas Medical School at Houston, 6431 Fannin, MSB 1.186, Houston, TX 77030. E-mail: ahebert@utmmg.med.uth.tmc.edu



© 2001  American Academy of Dermatology, Inc. Published by Elsevier Masson SAS@@#104157@@